Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 126, NWS Lake Charles, LA

June 29, 2009Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 29, 2009, 3:18 PM CDT for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2009, 3:18 PM CDT (20:18 UTC)
Expired
Jun 29, 2009, 4:00 PM CDT
In force
42 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:09 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 29, 1:09 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
109 PM CDT MON JUN 29 2009

.AVIATION...
CLOUDS ARE BEGINNING TO FORM ACROSS THE REGION THIS AFTERNOON.
ELEVATED STORMS WILL PRODUCE NUMEROUS CLOUD TO GROUND AND CLOUD
TO CLOUD LIGHTNING...THERE IS THE POTENTIAL OF MICRO-BURST WITH
STRONGER STORMS. VFR... OUTSIDE OF STORM ACTIVITY.

&&

K. KUYPER

.PREV DISCUSSION... /ISSUED 1012 AM CDT MON JUN 29 2009/

UPDATE...
MADE SOME MINOR CHANGES FOR THIS MORNING UPDATE AND INCREASED POPS
SLIGHTLY ACROSS CENTRAL LOUISIANA FOR THIS AFTERNOON. CURRENT
SURFACE ANALYSIS SHOWS A STALLED OUT FRONT DRAPED ACROSS CENTRAL
LOUISIANA WITH CONVECTION INCREASING OVER NORTHEAST TEXAS AND
NORTHWEST LOUISIANA DUE TO A SHORTWAVE MOVING SOUTHEAST. LCH
MORNING SOUNDING SHOWS PW VALUES OVER 2 INCHES. THE SEA BREEZE
COMBINED WITH THE FRONT ACROSS THE AREA WILL RESULT IN SCATTERED
SHOWERS AND STORMS LATER TODAY. SOME STORMS COULD BE STRONG
PRODUCING SOME LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS.

GRIFFIN

PREV DISCUSSION... /ISSUED 742 AM CDT MON JUN 29 2009/

AVIATION...
A WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG DOWN ACROSS THE
AREA TODAY. A FEW SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG
THE BOUNDARY. VFR CONDITIONS WILL LIKELY PREVAIL TODAY OVER TAF
SITES. COULD SEE ONE OR TWO STORMS PRODUCE GUSTY WINDS AS A
SEA-BREEZE BOUNDARY AND FRONTAL BOUNDARY POSSIBLY MERGE THIS
AFTERNOON. MARGINAL VFR IS POSSIBLE WHERE THE BOUNDARIES MERGE
AND COLLAPSING THUNDERSTORMS LAY STRONGER OUTFLOWS AND REDUCED
VISIBILITY.

06

PREV DISCUSSION... /ISSUED 342 AM CDT MON JUN 29 2009/

SYNOPSIS...
LOOKING AT LATEST WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS...THE
UPPER LEVEL RIDGE OVER TEXAS HAS FLATTENED AND BECOME A LITTLE
MORE ELONGATED...AS NORTHERLY FLOW AROUND A LARGE UPPER LEVEL LOW
OVER THE GREAT LAKES CONTINUES IMPINGING ON IT. THIS HAS ALLOWED A
FRONTAL TROUGH TO MOVE NEAR THE FORECAST AREA AND IS DRAPED ACROSS NORTH
CENTRAL LOUISIANA AND NORTHEAST TEXAS. LOCAL RADARS SHOW A FEW
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF THIS
FEATURE AS A VERY MOIST AIRMASS IS IN PLACE WITH PRECIPITABLE
WATER ON THE 29/00Z KLCH SOUNDING OVER 2 INCHES.

RUA

DISCUSSION...
AIRMASS ACROSS THE FORECAST AREA WILL BE VERY MOIST AND UNSTABLE TODAY
WITH PWAT REMAINING OVER 2 INCHES. NORTHERLY FLOW AT 70H AND 50H IS
ALSO EXPECTED TO CONTINUE TODAY AND THIS SHOULD ALLOW FRONTAL
TROUGH TO SLIDE SOUTH TOWARD THE COAST. IN THE MEANTIME...WOULD
EXPECT SEA BREEZE TO DEVELOP BY MID TO LATE AFTERNOON ALONG THE
COAST AND MOVE INLAND. THESE TWO FEATURES SHOULD BE A FOCUS WITH
DAYTIME HEATING AND ABUNDANT MOISTURE FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP...ESPECIALLY BETWEEN THE HIGHWAY 190 AND
I-10 CORRIDORS. FORECAST SOUNDINGS DO SHOW SOME POTENTIAL FOR A
FEW STRONG STORMS TO DEVELOP WITH THE POSSIBILITY OF STRONG WINDS
AND FREQUENT LIGHTNING. ALSO...WITH THE HIGH PWAT VALUES...SOME
LOCALLY HEAVY RAINFALL MAY OCCUR IF MERGERS BETWEEN SURFACE
BOUNDARY AND SEA BREEZE BOUNDARY TAKE PLACE. HIGH TEMPERATURES
DUE TO THE CLOUD COVER AND EXPECTED CONVECTION WILL BE A LITTLE
LOWER THAN THE PAST COUPLE OF DAYS AND HEAT ADVISORY AT THIS POINT
IS NOT ANTICIPATED.

FRONTAL BOUNDARY WILL HANG AROUND THE I-10 CORRIDOR TO THE COAST ON
TUESDAY. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE
OVER LOWER SOUTHEAST TEXAS WHERE BEST LOW LEVEL CONVERGENCE FROM
BOTH SURFACE FRONTAL BOUNDARY AND SEA BREEZE WILL OCCUR.

DRIER AIR FILTERS INTO THE REGION ON WEDNESDAY AND THURSDAY WITH
ONLY ISOLATED SHOWERS AT BEST NEAR THE COAST.

OVER THE HOLIDAY WEEKEND...70H HIGH IS PROGGED TO BE OVER THE
NORTH CENTRAL TO NORTHEAST GULF. THIS WILL SHOULD ALLOW FOR A
DEEPER SOUTHERLY FLOW ACROSS THE FORECAST AREA. THIS WILL IN TURN BRING
DECENT GULF MOISTURE AND ALLOW THE SEA BREEZE TO MAKE GOOD
PROGRESS INLAND. THEREFORE...WENT WITH CHANCE POPS FOR FRIDAY AND
ON THE FOURTH OF JULY FOR MAINLY AFTERNOON AND EARLY EVENING
SHOWERS AND THUNDERSTORMS.

RUA

MARINE...
A FRONTAL TROUGH AT THE SURFACE WILL NEAR THE COAST TONIGHT AND ON
TUESDAY. MAINLY LIGHT AND VARIABLE WINDS WILL BE THE RESULT AS A
WEAK PRESSURE GRADIENT PREVAILS. A LIGHT TO MODERATE SOUTHERLY
FLOW IS EXPECTED TO DEVELOP BY LATER IN THE WEEK INTO THE WEEKEND
AS THE SURFACE TROUGH WASHES OUT AND HIGH PRESSURE BUILDS ACROSS
THE NORTHERN GULF.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  97  75  96  74  98 /  30  30  20  10  10
KBPT  98  76  95  72  98 /  30  30  30  10  10
KAEX  99  71  99  71 100 /  40  30  20  10  10
KLFT  97  73  97  74  98 /  30  30  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 29, 4:48 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 AM CDT MON JUN 29 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-301045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
448 AM CDT MON JUN 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A WEAK SURFACE FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA AND
STALL BETWEEN THE INTERSTATE 10 CORRIDOR AND THE COAST TONIGHT. A
VERY MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE AHEAD OF THIS
BOUNDARY.

WITH DAYTIME HEATING...SCATTERED SHOWERS AND THUNDERSTORMS WILL
FORM...ESPECIALLY BETWEEN THE HIGHWAY 190 AND INTERSTATE 10
CORRIDORS. SOME OF THE STORMS COULD BECOME STRONG WITH FREQUENT TO
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL.

OUTSIDE OF AREAS THAT RECEIVE THE SHOWERS AND THUNDERSTORMS...CONDITIONS
AGAIN WILL BE HOT WITH HIGH TEMPERATURES IN THE UPPER 90S AND
AFTERNOON HEAT INDEX VALUES NEAR 105 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:55 PM CDTSpecial Marine WarningLCH50 min
Jun 29, 3:56 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron49 min
Jun 29, 4:13 PM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Lafayette, Saint Landry32 min
Jun 29, 4:33 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis42 min
Jun 29, 5:19 PM CDTSevere Thunderstorm WarningLCHAcadia, Iberia, Jefferson Davis, Lafayette, Saint Martin, St. Mary and 1 more56 min
Jun 29, 6:21 PM CDTSpecial Marine WarningLCH54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.